MAUDE Adverse Event Report: SYNTHES GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER

SYNTHES GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER
Catalog Number 314.742
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: hrx.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter address line 1: (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, at the end of the reaming of the medullary canal of the tibia, the tip of the transmission 360 mm tree was split.Fragments were generated and easily removed.There was a surgical delay of approximately thirty (30) minutes.The procedure was completed successfully.The patients status was reported as good.This report involves one (1) drive shaft-minimum 360mm length-for use with ria.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part # 314.742, synthes lot # h627487, supplier lot # h627487, release to warehouse date: october 31, 2018, supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 314.742, synthes lot: h627487, supplier lot: h627487, release to warehouse date: october 31, 2018, supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the ria driveshaft l360 was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal tip was broken.The broken fragment was not returned.No other issues were observed with the returned device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Drive shaft assembly drive attachment assembly drive shaft investigation conclusion: the complaint condition was confirmed for the ria driveshaft l360.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11648705
Report Number8030965-2021-02788
Device Sequence Number3657905
Product Code HTO
UDI-Device Identifier07611819739192
UDI-Public(01)07611819739192
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.742
Device Lot NumberH627487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/18/2021
06/04/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/13/2021
06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight65